Couldn't find what you looking for?

TRY OUR SEARCH!


I'm 56 years old and I have an enlarged prostate problem. As a result of difficult urination due to obstruction of the urethra I have had a history of bladder and kidney infections. I got glomerulonephritis 8 months ago and received treatment for it at the local hospital. Few days ago I got yet another urinary infection caused by E. coli in my bladder. I went to my doctor right away, he gave me penicillin based antibiotic for the infection. I started taking it but the bacteria seemed to be resistant to the penicillins. The doc suggested taking microbid. I have never heard of it does it have any serious side effects?

Loading...


Macrobid is a protected brand name used by Proctor and Gamble for selling an antibiotic generically known as nitrofurantoin. It is not a derivate of penicillin and it has nothing in common with penicillin group of antibiotics. It is very effective in fighting urinary infections, it has very good absorption ratio in the gutter and it reaches high concentrations in urine. It is not known how exactly it destroys bacteria but that doesn’t really matter, the most important thing is that it works, helps people and it doesn’t have any serious counter indications or side effects providing that person that is taking it doesn’t have any other diseases. Macrobid is reported however that it does have negative effects on people with reduced renal function and damaged heart and circulation. Other than that it is reported that it may cause allergies, fatigue, diarrhea, stomach pain and chest pain. You wrote that you have had problems with your kidneys in that case you should be careful about taking this medicine, maybe even get a second opinion.
Reply

Loading...

My doctor prescribed me this medicine yesterday for chronic UTI. I took my first dose of it lawt night and within 15 minutes my body was a disaster. I took 2 benedryl. Needless to say I ended up in the er. I was itching all over, had whelps and redness all over my body. My heart was pounding and racing and I felt like my head was going to explode. When I got to the hospital I was taken straight in and they took my vitals. I had then begun to wheeze. They had to put in a IV and give me a shot. I was there for about 2 hrs before they released me. No more macrobid for me!!
Reply

Loading...

salvatore wrote:


I'm 56 years old and I have an enlarged prostate problem. As a result of difficult urination due to obstruction of the urethra I have had a history of bladder and kidney infections. I got glomerulonephritis 8 months ago and received treatment for it at the local hospital. Few days ago I got yet another urinary infection caused by E. coli in my bladder. I went to my doctor right away, he gave me penicillin based antibiotic for the infection. I started taking it but the bacteria seemed to be resistant to the penicillins. The doc suggested taking microbid. I have never heard of it does it have any serious side effects?


No there are no side effects. Your doctor knew when you tooK Pennicillin that you would be back. I sold Macrobid and it does not form resistant organisms like all the other drugs do, nor will not it cause a yeast infection like Pennicillion and all the others. It usually takes just three days to get cured but the FDA says take for 7. It is the best product for UTI's ever. Your doc should have prescribed it FIRST> Creative practice management is what he was practicing. That is what he did so you would be back and then he would give you the correct drug after he made another office visit. Sorry medicine is what it is here. Greedy! Oh yea, change doctors right away!
Reply

Loading...

my daughter is seven mnth pregnant she has an accute uti they gave her microbid now she has sores in her mouth and down her throat.1
Reply

Loading...

My mother has taken this medicine for a UTI and it caused life threatening reactions. She had the whelps all over her skin, her lips became swollen, and obviously her airway did too. She began wheezing, and was very ill from the drug. It was given to her at a later time, but I (her caregiver) did not recognize the generic name, since the first time she took the brand name Macrobid. We had the same scenario, and when I told her Urologist that she had serious side effects to Macrobid, he exclaimed, "That's what this is! Never ever let her take this medicine again." He sounded very alarmed that this allergy had slipped by him in her charts, as it was no mild allergy. It was life threatening. Shame on te poster who claimed that this drug has no side effects (given that he used to sell the med.)
Reply

Loading...

salvatore wrote:


I'm 56 years old and I have an enlarged prostate problem. As a result of difficult urination due to obstruction of the urethra I have had a history of bladder and kidney infections. I got glomerulonephritis 8 months ago and received treatment for it at the local hospital. Few days ago I got yet another urinary infection caused by E. coli in my bladder. I went to my doctor right away, he gave me penicillin based antibiotic for the infection. I started taking it but the bacteria seemed to be resistant to the penicillins. The doc suggested taking microbid. I have never heard of it does it have any serious side effects?


It does but I have Hep C. and the Dr. just gave it to me and said quit reading the side effects they are all scary. You should look at a aspirin. I am doing fine on it and it is helping after two days. It says mostly side effects could hurt your liver etc. Not any more dangerous then the other ones they give you. I talked to me niece about it she is a PA and she gives it all the the time to her patients. I am sure it will be ok. Just take with something to eat as it can cause nausa and it does as a antibiotic say it could make you sleepy why I don't know. i just take it at bed time. So far so good.
Reply

Loading...